Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 99, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 14, 2017, 5:59 PM CDT for Crosby County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2017, 5:59 PM CDT (22:59 UTC)
- Expired
- May 14, 2017, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 44 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:00 PM CDT | HAIL 1.5 | Ralls, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2555 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084
WUUS54 KLUB 142259
SVRLUB
TXC107-142330-
/O.NEW.KLUB.SV.W.0099.170514T2259Z-170514T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
559 PM CDT SUN MAY 14 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Crosby County in northwestern Texas...
* Until 630 PM CDT
* At 558 PM CDT, a severe thunderstorm was located over Ralls, or 8
miles west of Crosbyton, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crosbyton and Ralls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 10141 3366 10153 3383 10131 3383 10128
3363 10111
TIME...MOT...LOC 2258Z 234DEG 12KT 3364 10139
HAIL...1.00IN
WIND...60MPH
$$
072 follow-up statements
452
WWUS54 KLUB 142309
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
609 PM CDT SUN MAY 14 2017
TXC107-142330-
/O.CON.KLUB.SV.W.0099.000000T0000Z-170514T2330Z/
Crosby TX-
609 PM CDT SUN MAY 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN CROSBY COUNTY...
At 609 PM CDT, a severe thunderstorm was located over Ralls, or near
Crosbyton, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Crosbyton and Ralls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 10137 3367 10147 3383 10131 3383 10128
3363 10111
TIME...MOT...LOC 2309Z 234DEG 12KT 3366 10135
HAIL...1.50IN
WIND...60MPH
$$
07754
WWUS54 KLUB 142319
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
619 PM CDT SUN MAY 14 2017
TXC107-142330-
/O.CON.KLUB.SV.W.0099.000000T0000Z-170514T2330Z/
Crosby TX-
619 PM CDT SUN MAY 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN CROSBY COUNTY...
At 619 PM CDT, a severe thunderstorm was located over Ralls, or near
Crosbyton, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crosbyton and Ralls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 10137 3367 10147 3383 10131 3383 10128
3363 10111
TIME...MOT...LOC 2319Z 228DEG 10KT 3368 10134
HAIL...1.25IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:56 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 14, 2:56 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 256 PM CDT Sun May 14 2017 .DISCUSSION... Higher dewpoints have pushed back into the region with the dryline now located along a line from Plains to Hart. This is where convection is expected to form later this evening with the primary severe threat being damaging winds and hail up to half dollar size. Storms should be mostly isolated in nature and begin to develop once upper level lift pushes in from the west. They dryline is expected to make it as far as the edge of the caprock tonight before retreating back to NM. Better storm chances will come tomorrow afternoon/evening as better upper level diffluence moved in ahead of an upper low. Where convection develops will depend on the location of the dryline at the time an upper level shortwave pushes overhead. Currently the area favoring convection will be the I27 corridor and eastward. As shear should be better (30-40 knots) severe chances will be increased from that of today with large hail and damaging winds being the biggest threat. The dryline is only expected to retreat as far west as the caprock escarpment leaving the next round of possible convection to the Rolling Plains on Tuesday. Wednesday looks to be quiet as far as convection is concerned as the dryline will push to the east of the FA as the axis of the low will be to our east by Wednesday morning. Activity looks to pick up again later Thursday into Friday as another deep low pushes across the central Rockies. The ECMWF continues to be slower than the GFS with the progression of the low allowing the dryline to pull back to the central portion of the FA. The GFS keeps most of West Texas behind the dryline. What models have agreed upon for the past several days is the low pulling a cool front southward on Saturday. What they lack is agreement on frontal placement. The ECMWF continues to be our friend with holding the front back for a longer period of time delaying the fropa till late Saturday night. The GFS has the front south of the FA by 12z Saturday morning keeping the Caprock mostly dry. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51
Hazardous weather outlook, May 14, 11:31 AM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1131 AM CDT Sun May 14 2017 TXZ021>044-151645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1131 AM CDT Sun May 14 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms will be possible this afternoon into tonight across the entire outlook area. Locations north and east of a line from Dimmitt, to Brownfield, to Paducah will have higher chances of experiencing severe weather. The main threat will be damaging winds with speeds up to 70 mph but hail up to half dollar ball size is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Severe thunderstorms will again be possible across all but the western-most portions of the outlook area Monday afternoon and evening, then across the eastern South Plains and Rolling Plains Tuesday and Tuesday night. Additional storms may be possible Friday through the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:03 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.